Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 36, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 10, 2004, 3:23 PM CDT for DeKalb County, White County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2004, 3:23 PM CDT (20:23 UTC)
- Expired
- May 10, 2004, 4:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties DeKalb County, TN, White County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 102023 SVRBNA TNC041-185-102115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 319 PM CDT MON MAY 10 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DE KALB COUNTY IN TENNESSEE WHITE COUNTY IN TENNESSEE * UNTIL 415 PM CDT * AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL CLUSTER OF SEVERE THUNDERSTORMS 8 MILES WEST OF DOYLE...OR 11 MILES SOUTHEAST OF SMITHVILLE...MOVING NORTHEAST AT 10 MPH. * THE CLUSTER OF SEVERE THUNDERSTORMS WILL MOVE ACROSS SHINING ROCK... JEFFERSON...SPARTA...CASSVILLE...OLD ZION AND SMITHVILLE THROUGH 415 PM CDT. THE CLUSTER OF SEVERE THUNDERSTORMS IS CAPABLE OF PRODUCING LARGE HAIL... WHICH MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING AND AVOID WINDOWS. GUSTY WINDS IN EXCESS OF 60 MPH IS ALSO POSSIBLE WITH THIS CLUSTER OF SEVERE THUNDERSTORMS. LAT...LON 3590 8579 3577 8562 3592 8534 3607 8581 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:30 PM CDT, 53 minutes earlier.
Area forecast discussion, May 10, 2:30 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT MON MAY 10 2004 .SHORT TERM...(THROUGH TUESDAY) CURRENT...MORE CLOUDINESS THAN LAST SEVERAL DAYS HAS INHIBITED TEMP RISE. TEMPS IN UPPER 70S TO LOWER 80S. HAD SOME CONVECTION AROUND BNA EARLIER...AND NOW PICKING UP S AND E OF BNA...WITH A HAIL REPORT IN NE LAWRENCE CTY. CWA SETUP ON BACK SIDE OF BERMUDA HI CONTINUES. ATMOSPHERE GRADUALLY DESTABILIZING AS LO LEVELS MOISTEN UP. HARD TO FIND MUCH OF TRIGGER FOR CONVECTION FOR A WHILE AND LOOKS LIKE DIURNAL SUMMER-LIKE ACTIVITY W/ SUBTLE FEATURES SUCH AS WEAK IMPULSES ALOFT AND LEFTOVER WEAK SURFACE BOUNDARIES ADDING INTO THE MIX. .LONG TERM... NO FROPA IN SIGHT...AT LEAST INTO THE WEEKEND. WILL KEEP FORECAST AS IS BUT BUMP UP POPS SLIGHTLY FOR DAYTIME HOURS. AS FOR TEMPS...CANT ARGUE W/ MAV NUMBERS. BNA BB 64/84/64/81 2325 CKV BB 63/84/64/81 2325 CSV BB 59/78/60/76 2325 && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, May 10, 5:30 AM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON MAY 10 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-111030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST FOR THE MID STATE PRIMARILY THIS AFTERNOON AND EVENING. STORMS THAT DO OCCUR ARE EXPECTED TO GENERALLY REMAIN BELOW SEVERE THRESHOLDS. THEREFORE, NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST EVERY DAY THROUGH SUNDAY, WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED FOR MIDDLE TENNESSEE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS IS NOT EXPECTED. ROSE
In the hours before
Local storm report, May 10, 2:27 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
227 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 15 N LAWRENCEBURG 35.46N 87.34W
05/10/2004 0.75 INCH LAWRENCE TN PUBLIC
HAIL OCCURRED AT SUMMERTOWN
&&
STEIGERWALDTLocal storm report, May 10, 2:47 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
247 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 15 N LAWRENCEBURG 35.46N 87.34W
05/10/2004 0.75 INCH LAWRENCE TN TRAINED SPOTTER
HAIL COVERED THE GROUND IN SUMMERTOWN
&&
BOYD/VIRTSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Maury | 59 min |
| May 10, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 60 min |
| May 10, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 34 min |
| May 10, 4:45 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 30 min |
| May 10, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 35 min |
| May 10, 5:41 PM CDT | Flash Flood Warning | OHX | Bedford | 109 min |
| May 10, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 30 min |
| May 10, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 49 min |
| May 10, 6:24 PM CDT | Flash Flood Warning | OHX | Cannon | 111 min |
| May 10, 6:54 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.